Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Using certain dri for hyperhidrosis. Now soreness on penis tip. Taking medicine. Underlying cause?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 1390 Questions
My 15 year old very healthy son started complaining of excessive sweating on hands, underarms about a year or so ago. In Dec, he was diagnosed w hyperhidrosis. He began using Certain Dri (special under arm deodorant) which helps. He also used Xerac AC on his hands. In early Feb, he began complaining that the tip of his penis is consistently sore and very sensitive if anything rubs it. So he wears tight underwear, but this only provides minimal help. His pediatrician has seen him and has nothing to offer in terms of relief. He saw a urologist who did a procedure to examine him internally and the urologist said there is no health concern. But my son continues to experience soreness on the head of his penis. Also, I have noticed that his hair is starting to thin considerably. I know he was tested for bacterial infection and given Cedferin (sp?) antibiotic just in case. I know he is not sexually active. He has started taking probiotics, just in case there is a yeast infection, but that has provided no relief and I was told by urologist that there is not a yeast infection. I read online that one case of sore penis lasting 2years was successfully treated with botox injected into prostatomembranous junction. He drinks a lot of water each day. He is otherwise healthy. My Internet research makes me question possibility of thyroid problem, pituitary tumor, lupus, hormone disease. Is there suggestion you would make considering the above symptoms/medical history?
Posted Sat, 27 Apr 2013 in Skin Hair and Nails
Answered by Dr. Sudarshan 23 hours later
HI Dear ,
Thanks for writing in.
I understand your concern and anxiety about your sons health.
Hyperhidrosis is a common problem and can be treated accordingly.
Ionotophoresis is an office procedure available at dermatology clinics which can treat hyperhydrosis effectively.Two times a week for 6-8 weeks would be sufficient to reduce sweating.
Other option to treat hyperhidrosis effectively would be Botox injections in affected area.It is a costly and invasive method but very much effective.
The hyperhidrosis need not always associated hormonal disturbance or auto immune condition .It can occur as an isolated condition without thyroid or pituitary issues.
To be certain about this you can go for hormonal profile including thyroid and growth hormone.Im sure it will be normal as no other symptoms are present indicating hormonal issues.
Regarding burning over penis it can be due to friction ,contact dermatitis,infection (yeast ,bacterial, viral etc).
As yeast and bacterial infection are ruled out by specialists it can most likely to be due to friction .
I would also like to know-
Is there any visible change on penis skin?
Is the soreness intermittent /continous?
Is there any other symptoms like fever/bodyache?
Is there any burning micturition /abdominal pain?

Answer the question and upload the image of affected area if there is any visible change.
We can continue the discussion here.

Internet searches usually yield very serious conditions for common problems.
Dont go by the internet info and be worried for trivial reasons.

Hope this helps.
I would be available for follow up.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor